MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 21mm 11500a aortic valve was explanted after an implant duration of 3 years, 9 months due to unknown reason.The explanted valve was replaced with an unknown device.
 
Additional Manufacturer Narrative
Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.A device history record (dhr) review was performed, and no relevant non-conformances were identified.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the root cause remains indeterminable as no patient or procedural factors known to cause or contribute to svd were reported.Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors.
 
Event or Problem Description
It was reported that a patient with a 21mm 11500a aortic valve was explanted after an implant duration of 3 years, 9 months due to leaflet calcification and pannus.The explanted valve was replaced with an unknown device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, d9, g3, g6, h2, h3, h6 (device code, type of investigation).Product evaluation: the customer report of stenosis was confirmed through observed calcification and host tissue overgrowth.X-ray demonstrated moderate calcification along the free margins of all three leaflets.The x-ray also demonstrated the wireform and cocr band remained intact; the vfit cocr alloy band was not expanded.Heavy host tissue overgrowth and thrombotic-like growth encroached onto the tissue and completely occluded the orifice at the inflow aspect.Moderate to heavy host tissue overgrowth and thrombotic-like growth encroached onto the tissue and into the orifice at the greatest distance of approximately 10mm on leaflet 2 at the outflow aspect.Host tissue overgrowth on the stent circumference was moderate at the outflow aspect.Calcification and host tissue overgrowth restricted leaflet mobility and led to stenosis.Sewing ring was cut off and exposed the metal band; cut off sewing ring was not returned.Sutures remained attached to the sewing ring around leaflet 2.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CO 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key23820948
Report Number2015691-2025-10250
Device Sequence Number15776770
Product Code LWR
UDI-Device Identifier00690103194975
UDI-Public(01)00690103194975(17)250218(11)210219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model Number11500A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/17/2025
01/31/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/07/2026
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age64 YR
Patient SexFemale